I hope this message doesn't arrive too late but DO NOT DO NOT use rogaine. I have exactly the same problem, my hair is very thick, but all of a sudden it seems I lost a chunk of hair in the center front hairline. In some lights now it is actually see-through, which really is disturbing to me. I have tried everything and nothing worked, and then a derm suggesting rogaine 2%, so I tried this about 2 months ago and ACTUALLY IT GOT A LOT LOT WORSE!!!! I only used it once a day for 5 days when I noticed the thinning, and stopped immediately. It hasn't grown back. I started reading up on this, and several other on the forums said the same thing. I contacted a doctor by email, who obviously was on the payroll of rogaine, and he said it is normal that the surrounding hairs fall out before the new ones grow in!! They don't mention that of course on the package!! Also what he implies as well is that when the new ones come in, they only stay in while you continuing putting those chemicals on your scalp, for the rest of your life. Once you stop, you lose these 'new hairs', and never recover your old ones as well!!! It is a HUGE SCAM by the drug industry, it is incredible. I am now trying the choline/isotol combo but can only get the GNC brand here which I know is not very good, but it is a start. I am using all these biotin and other shampoos which 'thicken' it up, but so far I am still devastasted! Let me know if you have had any success with any products.